Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 74, NWS Fort Worth, TX

April 1, 2017Comanche County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2017, 10:59 PM CDT for Comanche County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2017, 10:59 PM CDT (03:59 UTC)
Expired
Apr 2, 2017, 12:00 AM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 11:45 PM CDTHAIL 1Comanche, TX$$

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS54 KFWD 020359
SVRFWD
TXC093-020500-
/O.NEW.KFWD.SV.W.0074.170402T0359Z-170402T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1059 PM CDT SAT APR 1 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Comanche County in central Texas...

* Until midnight CDT.

* At 1059 PM CDT, a severe thunderstorm was located near Blanket, or
  8 miles north of Early, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Comanche around 1200 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3222 9861 3174 9836 3170 9867 3201 9888
TIME...MOT...LOC 0359Z 259DEG 12KT 3186 9890 

HAIL...1.00IN
WIND...60MPH
 
$$

30
3 follow-up statements
306 
WWUS54 KFWD 020417
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1117 PM CDT SAT APR 1 2017

TXC093-020500-
/O.CON.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1117 PM CDT SAT APR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL COMANCHE COUNTY...

At 1116 PM CDT, a severe thunderstorm was located near Blanket, or 7
miles west of Comanche, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Comanche.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3220 9860 3198 9849 3176 9837 3175 9870
      3198 9886
TIME...MOT...LOC 0416Z 259DEG 20KT 3188 9873 

HAIL...1.00IN
WIND...60MPH
 
$$

30
221 
WWUS54 KFWD 020443
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1143 PM CDT SAT APR 1 2017

TXC093-020500-
/O.CON.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1143 PM CDT SAT APR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTH CENTRAL COMANCHE COUNTY...

At 1142 PM CDT, a severe thunderstorm was located over Comanche,
moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Comanche around 1155 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3180 9870 3198 9874 3205 9853 3198 9849
      3176 9837
TIME...MOT...LOC 0442Z 259DEG 13KT 3191 9864 

HAIL...1.00IN
WIND...60MPH
 
$$

30
114 
WWUS54 KFWD 020455
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT SAT APR 1 2017

TXC093-020504-
/O.EXP.KFWD.SV.W.0074.000000T0000Z-170402T0500Z/
Comanche TX-
1155 PM CDT SAT APR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE COUNTY
WILL EXPIRE AT MIDNIGHT CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire.  However
gusty winds AND heavy rain are still possible with this thunderstorm.

LAT...LON 3180 9870 3198 9874 3205 9853 3198 9849
      3176 9837
TIME...MOT...LOC 0454Z 213DEG 26KT 3194 9860 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:40 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 1, 10:40 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1040 PM CDT Sat Apr 1 2017

.UPDATE...
We sent a quick update at 10 PM letting the Severe Thunderstorm
Watch for Eastland, Stephens and Young expire. We expect
thunderstorms to continue to develop across the western counties
through midnight as a cold front moves slowly through the area.
These storms may become marginally severe with quarter size hail
and possibly some wind gusts near 60 MPH. However, the bigger
threat may actually be flash flooding due to the slow movement and
training of storms. At the very least, urban and small stream
flooding is likely through the early morning hours. Scattered
showers and storms are still possibe well ahead of the line
overnight but these storms should remain below severe limits.

It still appears as if the line of storms currently moving across
the western counties will weaken as they move east away for the
upper low. However, high res solutions continue to rapidly develop
the activity over the Big Bend region overnight and these storms
will shift east/northeast Sunday morning and produce widespread
rain and thunderstorms across most of the CWA making for a very
active day.

The current plans are to leave the forecast as is but will
highlight the potential of heavy rainfall and flooding overnight
in the Hazardous Weather Outlook and future graphics.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT Sat Apr 1 2017/
An upper level low that was over west-central New Mexico at mid
afternoon will sink southward tonight before moving northeast
across North Texas Sunday and Sunday night. This system will bring
widespread showers and thunderstorms to North and Central Texas
through Sunday night. Some severe thunderstorms will be likely
along with locally heavy rain. Another upper level low will move
into the southwestern U.S. Monday and swing across Kansas Tuesday
and Tuesday night bringing another chance of showers and
thunderstorms Tuesday night, but severe weather is not expected
with this system. Dry weather is then expected for the rest of the
week.

Scattered elevated showers and a few thunderstorms have developed
mainly west of I-35 this afternoon. This activity has been moving
northeast. Up to 1 inch hail will be possible a few of these
storms later this afternoon into the evening hours. Cloud cover
west of I-35 has been inhibiting the development of surface based
storms, but there are some breaks west of the forecast area and
some stronger storms have started to form. There will be the
potential for some strong to severe thunderstorms mainly across
the western parts of the forecast area this evening and some of
this activity. A cold front that extended southeast of a Lawton,
Oklahoma to Big Spring to Fort Stockton line at 3 PM is expected
to move east into the western zones by late this evening. This
boundary will provide an additional focus for thunderstorms
overnight tonight. Showers and thunderstorms will shift eastward
toward the I-35 corridor overnight tonight. Large hail and
damaging winds should be the main severe weather threats tonight,
though we cannot rule out an isolated tornado.

Sunday looks to be a bigger severe weather day across North and
Central Texas as the frontal boundary moves to near a Sherman to
DFW to Killeen line by midday. Some elevated storms on the cold
side of this boundary may result in some large hail but for areas
to the southeast of the boundary, strong shear, CAPES of 2000-2500
J/Kg will result in the potential for all modes of severe weather
as well as flash flooding. We may end up needing a Flash Flood
Watch for parts of the south central and eastern zones (especially
from Temple to Canton southeastward) for Sunday.

As the upper level low moves across North Texas Sunday night,
widespread rain and thunderstorm chances will continue but the
non-flooding severe weather should come to an end as the cold
front progresses eastward. Rain chances will end from southwest to
northeast overnight Sunday night with just some low chances of
showers remaining into Monday morning northeast of a Sherman to
Canton line.

As the next upper level low swings out of the southwestern U.S.
into Kansas, there will be a chance for showers and isolated
thunderstorms along and north of the I-20 corridor Tuesday night.
Dry weather is then expected for the rest of the week.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    62  72  56  78  58 /  60  90  60  10   0
Waco                64  78  55  79  56 /  60 100  50   5   0
Paris               60  72  56  74  54 /  30  90  60  20   5
Denton              60  70  54  76  54 /  60  90  60  10   0
McKinney            61  72  55  75  55 /  60  90  60  10   0
Dallas              63  73  58  78  59 /  60  90  60  10   0
Terrell             62  73  57  77  56 /  40  90  60  10   0
Corsicana           63  75  58  78  58 /  40 100  60  10   0
Temple              65  80  55  81  57 /  60 100  50   0   0
Mineral Wells       59  70  51  79  53 /  70  90  60   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 1, 10:57 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1057 PM CDT Sat Apr 1 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030400-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1057 PM CDT Sat Apr 1 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms will increase in coverage through the overnight hours
with the best storm chances west of the Interstate 35 corridor. Some
storms could be severe with damaging winds and hail being the main
threats. In addition, there is some potential for locally heavy
rainfall which may result in urban flooding and possibly flash
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Widespread thunderstorms will develop early Sunday and will continue
throughout the day. Severe weather is likely, including the
potential for damaging winds, hail, and a few tornadoes, especially
south of Interstate 20. Thunderstorms will also have the potential
for heavy rainfall and localized flash flooding through Sunday
evening. Thunderstorm chances will continue into Sunday night across
all of North Texas but the severe weather threat will shift to the
east during this time.

There is a low chance of thunderstorms mostly along and north of
Interstate 20 late Tuesday night as a cold front moves into the
region. Severe weather is not expected during this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will be possible west of Interstate 35 overnight
and across most of the region on Sunday.

In the hours before

Special weather statement, Apr 1, 10:20 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1020 PM CDT SAT APR 1 2017

TXZ129-130-141-020415-
Comanche TX-Erath TX-Eastland TX-
1020 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ERATH...SOUTHERN
EASTLAND AND COMANCHE COUNTIES UNTIL 1115 PM CDT...

At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Rising Star, or 17 miles northwest of Comanche, moving
east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Comanche, Dublin, De Leon, Gorman, Rising Star, Gustine, Huckabay and
Carbon.

LAT...LON 3236 9893 3236 9826 3182 9833 3180 9873
      3208 9893 3208 9907
TIME...MOT...LOC 0320Z 265DEG 19KT 3208 9880

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:27 PM CDTAreal Flood AdvisoryFWDEastland, Stephens, Young4 hr
Apr 1, 10:20 PM CDTSpecial Weather StatementFWDComanche, Eastland55 min
Apr 1, 11:05 PM CDTSpecial Weather StatementFWDPalo Pinto25 min
Apr 2, 12:37 AM CDTSpecial Weather StatementFWDMontague23 min
Apr 2, 12:57 AM CDTSpecial Weather StatementFWDDenton33 min
Apr 2, 1:18 AM CDTSpecial Weather StatementFWDTarrant27 min
Apr 2, 1:25 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant26 min
Apr 2, 1:57 AM CDTAreal Flood AdvisoryFWDErath2 hr
Apr 2, 2:27 AM CDTSpecial Weather StatementFWDTarrant33 min
Apr 2, 3:06 AM CDTAreal Flood AdvisoryFWDHood, Johnson, Parker, Somervell, Tarrant114 min
Apr 2, 3:24 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Coryell, Dallas, Ellis and 19 more11 hr
Apr 2, 5:01 AM CDTAreal Flood AdvisoryFWDHamilton119 min
Apr 2, 6:05 AM CDTSpecial Weather StatementFWDBell25 min
Apr 2, 6:10 AM CDTSevere Thunderstorm WarningFWDBell39 min
Apr 2, 6:26 AM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas24 min
Apr 2, 7:22 AM CDTSevere Thunderstorm WarningFWDLeon38 min
Apr 2, 7:25 AM CDTSpecial Weather StatementFWDMcLennan35 min
Apr 2, 7:34 AM CDTSevere Thunderstorm WarningFWDMcLennan41 min
Apr 2, 7:55 AM CDTAreal Flood AdvisoryFWDLampasas3 hr
Apr 2, 7:59 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon46 min
Apr 2, 8:15 AM CDTSpecial Weather StatementFWDLeon45 min
Apr 2, 8:28 AM CDTAreal Flood AdvisoryFWDBosque, Hill, Johnson3 hr
Apr 2, 8:32 AM CDTSpecial Weather StatementFWDLimestone43 min
Apr 2, 8:33 AM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
Apr 2, 8:37 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro38 min
Apr 2, 8:46 AM CDTSpecial Weather StatementFWDEllis, Hill44 min
Apr 2, 9:14 AM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt31 min
Apr 2, 9:23 AM CDTSpecial Weather StatementFWDEllis37 min
Apr 2, 9:41 AM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Apr 2, 9:51 AM CDTSpecial Weather StatementFWDDallas24 min
Apr 2, 9:58 AM CDTSevere Thunderstorm WarningFWDBell, Milam62 min
Apr 2, 10:41 AM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson52 min
Apr 2, 10:50 AM CDTSpecial Weather StatementFWDNavarro25 min
Apr 2, 10:51 AM CDTAreal Flood AdvisoryFWDFreestone, Hill, Limestone, Navarro4 hr
Apr 2, 10:54 AM CDTSevere Thunderstorm WarningFWDEllis, Navarro36 min
Apr 2, 10:55 AM CDTAreal Flood AdvisoryFWDBell, Falls, Leon, Limestone, Milam, Robertson5 hr
Apr 2, 10:59 AM CDTAreal Flood AdvisoryFWDEllis3 hr
Apr 2, 11:08 AM CDTSpecial Weather StatementFWDHenderson, Van Zandt52 min
Apr 2, 11:15 AM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone, Robertson60 min
Apr 2, 11:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt42 min
Apr 2, 11:30 AM CDTSevere Thunderstorm WarningFWDFreestone, Henderson, Navarro45 min
Apr 2, 11:53 AM CDTAreal Flood AdvisoryFWDFreestone, Leon3 hr
Apr 2, 11:58 AM CDTSpecial Weather StatementFWDVan Zandt32 min
Apr 2, 12:06 PM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Van Zandt3 hr
Apr 2, 12:14 PM CDTSpecial Weather StatementFWDAnderson, Freestone46 min
Apr 2, 12:46 PM CDTAreal Flood AdvisoryFWDHunt, Rains3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.